Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Chroinic cough for long time, found yeast infection with endocsopy of throat. Taking nexuim & vitamins. Cause of prolonged cough?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2531 Questions
Question
what would cause a person to have a chronic cough for over 4 months
Posted Wed, 2 May 2012 in Ear, Nose and Throat Problems
Follow-up: Chroinic cough for long time, found yeast infection with endocsopy of throat. Taking nexuim & vitamins. Cause of prolonged cough? 7 minutes later
he has been to a lung doctor, has had an enoscopy down the throat found an yeast infection has been treated for took his last pill for that today. Takes nexuim, vitiams
 
 
Answered by Dr. Robert Galamaga 2 minutes later
Hello and thank you for submitting your question.

Your question is a good one and I will work on providing you with some good information and recommendations regarding what is going on.

Regarding a persistent cough there are several categories which should be considered in trying to investigate the obvious cause.

The first category which I would consider would be asthma. In patients who have a mild degree of asthma there can be spasm of the airway which can contribute a cough. In order to truly identify if this is a cause specialized testing can be done by the physician. In addition a trial of a bronchodilator such as albuterol might be indicated to see if this improves the cough.

Another possible cause of cough is esophageal reflux. Sometimes esophageal reflux can hear Tapia's off against and part of the upper airway. This can sometimes create a persistent degree of cough. Patients who have this phenomenon will often also have issues with heartburn.

Another possible contributing factor would be allergies. In patients who have allergies there can be a significant degree of postnasal drainage. This drainage will typically trigger a cough.

Another possible cause is chronic bronchitis. This is something which is much more common in people who smoke cigarettes on a daily basis. If a patient has a cough for more than four or five months perkier and is ace long-term smoker this is usually an indication of chronic bronchitis.

If there is blood in the sputum of a person who has a chronic cough we often worry about infection such as tuberculosis.

Lastly we must also consider something which is your dictating the inside of the lungs. On rare occasions this can represent some type of tumor. I want to reassure you though that this is very rare and not the likely cause of the cough. It still must be discussed when talking about the differential diagnosis.

I thank you again for submitting your question. I hope you found my response and considerations to be helpful. If you have any additional concerns I would be happy to address them.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Follow-up: Chroinic cough for long time, found yeast infection with endocsopy of throat. Taking nexuim & vitamins. Cause of prolonged cough? 17 hours later
This cough start out when finishing his cemo., along with a new chemo.,. The new drug was used due to a new tumor that came up the size of a grapefruit on his neck. He ended up with the cough and chickenpoxs. He has lost 50 lbs., and has been through many tests with a CT, PETscan, blood work. The cancer Doctor just shakes her head. The lung Doctor said there was nothing in the lungs as for any tumors, but the cancer Doctor has said the lung have been involed and now the tumors are distored. The lung Doc., has give a couple of round of antibobtics which he has finished, and gave him an inhaler albertal, the last one was Spurva. And his primarycare Doctor has given him zyertac, and a nasal spray thinking thinking this too would help. The shingles are much better almost gone.

I'm lending with the asthma should we talk to his primary Doctor about going in this directioin?

Also he is on mulit-meds that I don't have he has been taken off of his blood pressure, type II meds bacuse his BP has ran on the low side, and the type II where drop because it was in normal number.
 
 
Answered by Dr. Robert Galamaga 17 hours later
Hello and thank you for your follow-up question.

it seems to me that there certainly is something within the lungs or within his central airway which is irritating things. This will trigger a cough. Sometimes patients who have this type of symptom will benefit from a short course of steroid therapy such as prednisone.

If you would like to send me a copy of his most recent consultation note or copies of imaging reports I would be happy to review them as well to see if this helps formulate an opinion regarding what is going on. You can send these to my attention at YYYY@YYYY

I can appreciate that you're dealing with something that is very frustrating and that you would like to see his symptoms improve quickly. I am optimistic that eventually his doctors will put together a plan of action in order to help alleviate his symptoms. I am happy to do whatever I can to expand on the considerations which are being discussed with you.

I thank you again for submitting your question. If you have any additional concerns I would be happy to address them as well.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor